Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS Little Rock, AR

January 13, 2007Independence County, Jackson County, White County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jan 13, 2007, 11:47 AM CST for Independence County, Jackson County, White County, Arkansas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2007, 11:47 AM CST (17:47 UTC)
Expired
Jan 13, 2007, 5:45 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Independence County, AR, Jackson County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 5:00 PM CSTFLASH FLOODJudsonia, ARSOUTH 18TH STREET AND SOUTH 13TH STREET IN JUDSONIA ARE CLOSED.
Jan 13, 5:00 PM CSTFLASH FLOODSearcy, ARMANY ROADS ARE CLOSED THROUGHOUT WHITE COUNTY.
Jan 13, 5:33 PM CSTFLOODGrubbs, ARCACHE RIVER NEAR GRUBBS AND AMIGON IS OVER ITS BANKS. MANY AREA ROADS ARE CLOSED DUE TO FLOODING.
Jan 13, 5:33 PM CSTFLASH FLOODBatesville, ARFLASH FLOODING OCCURRING IN BATESVILLE. LOW LYING AREAS ARE BEING EVACUATED. FLOODING AND DEBRIS AT THE INTERSECTION OF HIGHWAYS 14 AND 25.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 131748
FFWLZK
ARC063-067-085-145-132345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1147 AM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LONOKE COUNTY IN CENTRAL ARKANSAS
  EASTERN WHITE COUNTY IN CENTRAL ARKANSAS
  JACKSON COUNTY IN EASTERN ARKANSAS
  INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 545 PM CST

* AT 1145 AM CST...DOPPLER WEATHER RADAR SHOWED HEAVY RAIN BUILDING  
  FROM CENTRAL INTO NORTHEASTERN ARKANSAS. ONE TO TWO INCHES OF
  RAIN OCCURRED ACROSS PORTIONS OF THE WARNING AREA OVERNIGHT AND 
  INTO THIS MORNING...AND ADDITIONAL HEAVY RAIN WILL LIKELY CAUSE    
  FLASH FLOODING.

&&

LAT...LON 3471 9207 3481 9171 3490 9170 3492 9181
      3503 9180 3508 9162 3512 9156 3512 9148
      3522 9142 3537 9146 3544 9134 3546 9125
      3536 9126 3539 9106 3552 9105 3585 9104
      3587 9126 3587 9181 3560 9177 3536 9183
      3502 9186 3505 9209

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 5:40 AM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 13, 5:40 AM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 AM CST SAT JAN 13 2007

.AVIATION...
WIND SHIFT HAS MOVED THRU KHOT AND KLIT DURG THE PAST HR. EXPECT
BNDRY TO MEANDER OVR CNTRL AR THRU MUCH OF THE PD...PLAYING HAVOC
WITH SFC WIND FCST. PERIODS OF RAIN WL ALSO IMPACT FCST SITES ALONG
AND N OF THE BNDRY THRU THE PD WITH MVFR/IFR CIGS AND VSBYS
EXPECTED. EXPECT A BREAK IN THE PRECIP LATER TNGT AS WE WAIT FOR THE
NEXT IMPULSE TO AFFECT THE REGION ON SUN. CONTD WITH LOW CIGS AND
VSBYS TNGT...ALONG WITH AREAS OF -DZ EXPECTED. TEMPS OVR NRN AR WL
HOVER NEAR 32F LATER TNGT...BUT OPTED TO LEAVE MENTION FROZEN PRECIP
OUT FOR NOW. /44/
&&

.PREV DISCUSSION.../ISSUED 221 AM CST SAT JAN 13 2007/

SHORT TERM...TODAY THROUGH MONDAY NIGHT
FRONTAL BOUNDARY IS SLOWLY STALLING OUT IN WESTERN/NORTHERN ARKANSAS
AT THE PRESENT TIME. ANALYSIS OF SURFACE DATA WOULD PLACE THE SYSTEM
FROM EAST OF MOUNTAIN HOME...TO NEAR THE MENA/MOUNT IDA AREA. STRONG
THERMAL GRADIENT EXISTS BEHIND THE FRONT...AS 07Z READING AT MENA IS
68 WITH A 34 DEGREE TEMPERATURE AT POTEAU /40 STATUTE MILES NW/. 00Z
UPPER AIR DATA SHOWS THAT UPPER FLOW IS PARALLEL TO THE FRONT...SO
THE SYSTEM IS GOING NOWHERE FAST.

AS HAS BEEN EXPLAINED PREVIOUSLY...SOUTHWESTERLY UPPER FLOW WILL
OPEN A FLOODGATE /PARDON THE EXPRESSION/ OF PACIFIC MOISTURE UP INTO
THE REGION. AT THE SAME TIME...SEVERAL WAVES WILL MOVE THROUGH AND
INTERACT WITH THE ABUNDANT MOISTURE AND STALLED BOUNDARY. AREA WILL
UNDERGO SEVERAL ROUNDS OF HEAVY RAINFALL DURING THE NEXT TWO DAYS...
WHICH NECESSITATES THE CONTINUING OF THE FLASH FLOOD WATCH. TOTALS
OF 5-6 INCHES ARE QUITE POSSIBLE...WITH THE AXIS OF HEAVIEST RAIN
BISECTING THE AREA FROM SOUTHWEST TO NORTHEAST /I.E. FROM
ARKADELPHIA TO BRINKLEY AND AREAS NORTH OF THAT/. ISOLATED TOTALS
APPROACHING 8 INCHES ARE NOT OUT OF THE QUESTION.

AS WAS ALSO DISCUSSED PREVIOUSLY...IF RAINFALL AMOUNTS VERIFY...THE
AREA COULD BE LOOKING AT A FAIRLY SERIOUS RIVER FLOOD EVENT.
AGRICULTURAL AND RECREATIONAL INTERESTS WILL NEED TO KEEP AN EYE ON
THIS SITUATION.

THUNDERSTORMS WILL OCCUR DURING THIS TIME PERIOD...BUT COVERAGE WILL
BE FAIRLY ISOLATED IN NATURE DUE TO OVERALL WEAK INSTABILITY. STRONG
STORMS APPEAR TO BE UNLIKELY.

BY SUNDAY NIGHT...UPPER RIDGE ANCHORED OVER THE EASTERN GOMEX WILL
FLATTEN OUT SLIGHTLY...WHICH WILL ALLOW THE FRONT TO BEGIN MOVING
EASTWARD. PRECIPITATION WILL BEGIN ENDING FROM THE NORTHWEST LATE
SUNDAY NIGHT...AND WILL CLEAR OUT OF THE SOUTH BY LATE MONDAY NIGHT.

AT THIS TIME...AM PARTICULARLY CONCERNED ABOUT TEMPERATURES. IT
APPEARS THAT SUB-FREEZING TEMPS WILL BE JUST TO THE NORTHWEST OF THE
FORECAST AREA UNTIL SUNDAY AFTERNOON OR EVENING. AT THAT POINT...
AREAS IN NORTHWEST/WESTERN ARKANSAS COULD SEE A TRANSITION TO LIGHT
FREEZING RAIN OR SLEET BEFORE COMING TO AN END BEFORE DAWN. PRECIP
TYPE/DURATION WILL ALL DEPEND ON HOW FAST THE COLUMN OF COLD AIR
DEEPENS. AT ANY RATE...IT APPEARS THAT ANY WINTER PRECIP ON SUNDAY
NIGHT WOULDN/T BE ANYTHING MAJOR. AT THIS POINT...WILL INCLUDE A
FREEZING RAIN OR SLEET FOR THE NORTHWEST IN THE AFOREMENTIONED
TIME PERIOD TO CONVEY SOME UNCERTAINTY.

HOWEVER...MY CONFIDENCE IS MEDIUM AT BEST AS INTRUSION OF COLD AIR
FURTHER EASTWARD COULD THROUGH A MONKEY WRENCH INTO THE FORECAST...
AND THIS COULD OCCUR AS EARLY AS LATE TONIGHT. FOR NOW...WILL KEEP A
RAIN-ONLY FORECAST FOR TONIGHT...BUT IT COULD VERY WELL BE A CLOSE
CALL.

AS FAR AS THE TEMPERATURE FORECAST...STRAYED VERY LITTLE FROM THE
GOING ONE. IN THESE SITUATIONS...MODEL GUIDANCE OFFERS VERY LITTLE
ENCOURAGEMENT ANYWAY. NEEDLESS TO SAY...CONFIDENCE IN THE
TEMPERATURE FORECAST IS LOW.

LONG TERM...TUESDAY THROUGH FRIDAY
DRIER AND COLDER AIRMASS WL BE BLDG INTO THE FA AT THE START OF THE
PD THANKS TO ARCTIC HIGH PRES. THE CENTER OF THE HIGH WL SETTLE OVR
AR BY MIDWEEK AND THEN BEGIN SHIFTING OFF THE E. TEMPS WL SHOW A
GRADUAL MODERATING TREND THRU THE PD. WL SEE HIGH LVL RH START TO
INCRS FM THE SW BY FRI. LATEST GFS KEEPS THE FCST DRY...WITH THE
ECMWF BRINGING MOISTURE BACK QUICKER INTO THE AREA. KEPT A DRY FCST
FOR NOW AND WL LOOK FOR BETTER AGREEMENT AMONG THE MODELS IN THE
COMING DAYS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ052-ARZ053-ARZ054.
&&
Hazardous weather outlook, Jan 13, 5:00 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT JAN 13 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT EXTENDED FROM WEST CENTRAL TO NORTHEAST ARKANSAS EARLY
THIS MORNING. THE FRONTAL BOUNDARY IS FORECAST TO DRIFT A BIT
FURTHER SOUTHWARD TODAY BEFORE STALLING OUT. PERIODS OF RAIN AND A A
FEW THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT ALONG AND NORTH OF
THE FRONT. RAINFALL COULD BE LOCALLY HEAVY AT TIMES THROUGH TONIGHT
OVER NORTH CENTRAL...WEST CENTRAL AND CENTRAL ARKANSAS WHERE BETWEEN
ONE AND THREE INCHES OF RAIN WILL BE COMMON. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR LOCATIONS NORTH OF A LINE FROM ARKADELPHIA TO
LITTLE ROCK TO BRINKLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL BOUNDARY IS FORECAST TO REMAIN STALLED OUT OVER CENTRAL
ARKANSAS ON SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL
PERIODS OF RAIN AND ISOLATED THUNDERSTORMS AS A SERIES OF UPPER
LEVEL DISTURBANCES TRACK NORTHEASTWARD ACROSS THE REGION.

LOCALLY HEAVY RAINFALL IS EXPECTED OVER NORTHERN AND CENTRAL
ARKANSAS ON SUNDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS
EXPECTED SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY FOR MUCH OF
NORTHERN AND CENTRAL ARKANSAS.

WITH DORMANT VEGETATION....WATER RUNOFF COULD BUILD QUICKLY WITH
HIGH WATER PROBLEMS DEVELOPING. FLOODING OF STREETS AND LOW WATER
CROSSINGS IS ALMOST A CERTAINTY. ANY EXCESSIVE WATER WOULD FLOW INTO
TRIBUTARIES AND EVENTUALLY INTO THE MAJOR WATERWAYS WITH RIVER
FLOODING POSSIBLE.

BY SUNDAY NIGHT...THE MAIN STORM SYSTEM IN THE ROCKIES WILL LIFT
NORTHEASTWARD AND PUSH THE COLD FRONT THROUGH THE REST OF THE STATE.
RAIN AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT
SHIFTS TO THE SOUTHEAST.

MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT AND MONDAY. THERE
IS THE POSSIBILITY THAT THE RAIN COULD MIX WITH OR EVEN CHANGE TO
FREEZING RAIN AND SLEET OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL
ARKANSAS SUNDAY NIGHT AND EARLY MONDAY. THE PRECIPITATION OVER
NORTHERN AND WESTERN ARKANSAS SHOULD END BY MIDDAY MONDAY AS DRIER
AIR WORKS INTO THE AREA. TEMPERATURES OVER CENTRAL AND SOUTHERN
ARKANSAS ARE EXPECTED TO REMAIN WARM ENOUGH FOR THE PRECIPITATION TO
REMAIN IN THE FORM OF LIGHT RAIN BEFORE ENDING EARLY MONDAY EVENING.

STAY TUNED TO YOUR OFFICIAL NATIONAL WEATHER SERVICE FORECAST FOR
THE LATEST INFORMATION ON THIS DEVELOPING SITUATION.

DRIER AND COLDER WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD
THANKS TO ARCTIC HIGH PRESSURE. TEMPERATURES WILL GRADUALLY MODERATE
LATER IN THE WEEK AS THE CENTER OF THE HIGH SHIFTS EASTWARD.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:44 AM CSTFlash Flood WarningLZKJohnson, Logan, Scott6 hr
Jan 13, 10:44 AM CSTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott6 hr
Jan 13, 11:11 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Montgomery, Perry, Pulaski and 3 more6 hr
Jan 13, 11:11 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Garland, Montgomery, Perry and 4 more6 hr
Jan 13, 11:47 AM CSTFlash Flood WarningLZKIndependence, Jackson, Lonoke, White6 hr
Jan 13, 12:07 PM CSTFlash Flood WarningLZKPope, Van Buren6 hr
Jan 13, 1:04 PM CSTFlash Flood WarningLZKBaxter, Fulton, Izard, Sharp, Stone6 hr
Jan 13, 1:04 PM CSTFlash Flood WarningLZKBaxter, Fulton, Izard, Searcy, Sharp, Stone6 hr
Jan 13, 2:55 PM CSTFlash Flood WarningLZKClark, Hot Spring, Pike6 hr
Jan 13, 5:13 PM CSTFlash Flood WarningLZKConway, Faulkner, Garland, Logan, Montgomery, Perry and 1 more6 hr
Jan 13, 5:42 PM CSTFlash Flood WarningLZKIndependence, Jackson, Lonoke, White6 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.